[Skip to Content]
[Skip to Content Landing]
Article
June 1996

Captopril-Associated 'Pseudocholangitis'A Case Report and Review of the Literature

Author Affiliations

From the Departments of Surgery (Drs Nissan, Spira, and Seror) and Medicine (Dr Ackerman), Hadassah University Hospital Mount Scopus, Jerusalem, Israel.

Arch Surg. 1996;131(6):670-671. doi:10.1001/archsurg.1996.01430180096021
Abstract

Captopril, a competitive inhibitor of angiotensin-converting enzyme, is widely used in the treatment of hypertension and heart failure. Captopril is known to be associated with dermatologic, hematologic, and pulmonary adverse effects. However, hepatotoxicity is extremely rare. A patient with severe cholestatic jaundice induced by captopril is presented. On admission to the hospital, the patient was diagnosed and treated as having cholangitis. Review of the literature showed similar occurrences in other patients. Patients treated with captopril who develop "atypical cholangitis" should be suspected of having captoprilassociated liver damage. (Arch Surg. 1996;131:670-671)

×